I am caring for my 90 yearold mother. She has acute kidney failure and high BP. She takes Accupron, Lasix, Norvasc, and some light antidepressants (Xanax, and Ceroquel in small doses).
Recently she was hospitalised for low sodium (which was treated with a 0.9% saline drip for 3 days).
Since returning home she has developed a severe redness and skin thickness which itches on her forearms. (See Photo)
I have been treating this with Mycospore cream thinking it might be a fungal inferction but there has been little improvement in 7 days.
Can you suggest maybe the cause of this and indicate some form of treatment without cortezone which causes problems with kidney patients.
For such skin redness and erythema, cellulitis skin and dermatitis skin has to be ruled out. It usually follows a break in the skin, such as a fissure, cut, laceration, insect bite, or puncture wound.
Keep the area clean and apply some topical antiseptics. Also use an antibacterial soap or mild soap like dove. Avoid any kind of cosmetics and for itching antihistaminics can be given. Also consult her doctor as she may need oral antibiotics.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.